MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX CS-5100; ATUOMATED COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX CS-5100; ATUOMATED COAGULATION ANALYZER
Model Number CS-5100
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial analysis generated masked ptt results [***.*].The sysmex cs-5100 instructions for use (ifu), chapter 3 - principles of operation, section 3.9.2 checking the analysis result list - describes the masks and marks that may be added to analysis data.[***.*] means that analysis result could not be obtained due to errors and other problems.The initial analysis generated the 0008.0128.001 early reaction error: slow reaction.Chapter 7 - troubleshooting, section 7.5.2 analysis data errors - provides the probable cause and corrective actions/countermeasures for error 0009.0128.001 early reaction error: slow reaction: cause: an abnormal reaction was detected at the initial stage of the aptt coagulation reaction.Corrective actions/countermeasures: check the coagulation curve and follow the judgment criteria for your institution.Alternatively, check the volumes of sample and reagent, then repeat the test.This complaint was escalated to the manufacturer, sysmex corporation japan, for investigation.Results are pending.
 
Event or Problem Description
The operator reported a falsely decreased activated partial thromboplastin time (aptt) to the medical team.The patient received unnecessary heparin treatment based on the erroneous result.No negative impact to the patient was reported due to the unnecessary heparin treatment.
 
Additional Manufacturer Narrative
This complaint was escalated to the manufacturer, sysmex corporation japan (s-corp), for investigation.The root cause was determined to be a sample specific abnormality, which generated an irregular coagulation curve.The analyzer software performed within specifications, as the results generated with the extended measurement time did not meet flagging criteria.S-corp advised that the concerned facility should switch off the "auto re-analysis" setting with extended measurement time to prevent recurrence.

Brand Name
SYSMEX CS-5100
Common Device Name
ATUOMATED COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key15977415
Report Number1000515253-2022-00011
Device Sequence Number17588654
Product Code JPA
UDI-Device Identifier04987562425426
UDI-Public(01)04987562425426(11)180823
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-5100
Device Catalogue NumberBY990757
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale